Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2003, 5:03 PM CDT for Maury County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 5:03 PM CDT (22:03 UTC)
- Expired
- Apr 29, 2003, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Maury County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313 WUUS54 KOHX 292203 SVRBNA TNC119-292245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NWS MORRISTOWN TN 500 PM CDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN MIDDLE TENNESSEE * UNTIL 545 PM CDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTH OF COLUMBIA TO 8 MILES SOUTH OF MOUNT PLEASANT...MOVING SOUTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RURAL SOUTHEASTERN MAURY COUNTY AT 520 PM CDT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. DAMAGING HAIL UP TO 1 3/4 INCH IN DIAMETER...OR THE SIZE OF GOLFBALLS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. LAT...LON 3582 8721 3556 8743 3541 8700 3569 8679 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:00 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 29, 2:00 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT TUE APR 29 2003 CURRENT SURFACE ANALYSIS SHOWING QUASI-STATIONARY BOUNDARY UP ACROSS THE SOUTHERN OH VALLEY...WITH VERY WEAK TROF AXIS HOLDING NEAR THE KY/TN BORDER. ONLY ISOLATED CONVECTION OCCURRING ACROSS THE REGION. WEAK TROF AXIS JUST NEAR THE CWA LOOKING TO FILL TONIGHT AS OH VALLEY BOUNDARY BECOMES BETTER DEFINED AND SLIPS FURTHER NORTH. UL FORCING ACROSS THE AREA REMAINS WEAK...AND WITH MORE FAVORABLE LL CONVERGENCE SHIFTING NORTHWARD AS WELL...CONVECTION TONIGHT MOST LIKELY TO STAY ISOLATED IN NATURE. PLAN ONLY SMALL POPS TONIGHT. NOT REALLY A WHOLE LOT OF CHANGE IN THE PICTURE FOR THE REMAINDER OF THE NEAR TERM. BERMUDA TYPE HIGH BECOMES DOMINANT AT LLS WHILE ULS PUSH MAIN STORM TRACK WELL NORTH AND WEST OF THE MID-SOUTH. THUS EXPECT MORE WARM SECTOR TYPE ISOLATED-SCATTERED CONVECTION THROUGH THURSDAY. PLAN TO LEAVE POPS OUT ALTOGETHER WEDNESDAY NIGHT AT THIS TIME. BNA BB 062/086 063/085 062 2213 CSV BB 057/080 059/078 058 2313 07 .BNA...NONE.
Hazardous weather outlook, Apr 29, 5:30 AM CDT, 11 hours 33 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AS THE ATMOSPHERE BECOMES MORE UNSTABLE...THE CHANCES FOR CONVECTIVE WEATHER WILL INCREASE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK...BUT THE BEST CHANCE FOR CONCENTRATED THUNDERSTORM ACTIVITY WILL BE WITH A FRONTAL PASSAGE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 37 min |
| Apr 29, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 34 min |
| Apr 29, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 45 min |
| Apr 29, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 34 min |
| Apr 29, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 50 min |
| Apr 29, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 27 min |
| Apr 29, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 46 min |
| Apr 29, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 46 min |
| Apr 29, 6:49 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.